Alert archive / California / Flash Flood Warnings in 2018
Flash Flood Warning 111, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 11, 2018, 11:48 PM PDT for San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2018, 11:48 PM PDT (06:48 UTC)
- Expired
- Aug 12, 2018, 2:45 AM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 174 km from the middle of the area, began a volume at 06:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 6.8 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -489 J/kg
- Mixed-layer LCL
- 1331 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
174
WGUS55 KVEF 120648
FFWVEF
CAC071-120945-
/O.NEW.KVEF.FF.W.0111.180812T0648Z-180812T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
1148 PM PDT SAT AUG 11 2018
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Southeastern San Bernardino County in southern California...
* Until 245 AM PDT.
* At 1147 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected to
begin shortly, especially along highway 62 west of Vidal Junction.
* Some locations that will experience flooding include...
Vidal Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3411 11549 3411 11553 3436 11551 3429 11456
3408 11454 3407 11532
$$
Boothe2 follow-up statements
753
WGUS75 KVEF 120819
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
119 AM PDT SUN AUG 12 2018
CAC071-120945-
/O.CON.KVEF.FF.W.0111.000000T0000Z-180812T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
119 AM PDT SUN AUG 12 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM PDT FOR
SOUTHEASTERN SAN BERNARDINO COUNTY...
At 117 AM PDT, Thunderstorms have generally weakened with only light
to moderate rain showers remaining in the warned area. Runoff from
earlier thunderstorms will still pose a flash flood threat,
especially across Highway 62.
Some locations that will experience flooding include...
Vidal Junction and Highway 62.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3411 11549 3411 11553 3436 11551 3429 11456
3408 11454 3407 11532
$$
Boothe467
WGUS75 KVEF 120938
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
238 AM PDT SUN AUG 12 2018
CAC071-120947-
/O.EXP.KVEF.FF.W.0111.000000T0000Z-180812T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
238 AM PDT SUN AUG 12 2018
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN SAN BERNARDINO COUNTY
WILL EXPIRE AT 245 AM PDT...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3411 11549 3411 11553 3436 11551 3429 11456
3408 11454 3407 11532
$$
BPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 9:15 PM PDT, 2 hours 33 minutes earlier.
Area forecast discussion, Aug 11, 9:15 PM PDT, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 915 PM PDT Sat Aug 11 2018 .SYNOPSIS...Thunderstorm chances will remain in areas roughly along and east of a line from Barstow to Rachel this evening, then shift to areas north and east of Las Vegas for Sunday through early next week. Temperatures will remain several degrees above normal over the weekend into early next week. && .NEAR TERM...Major thunderstorm event underway for the Las Vegas Valley with widespread wind gusts of 50-60 mph with a few locations experiencing winds up to 70 mph. In addition, dense blowing dust has overspread much of the Valley and will continue to spread west and southward across much of Clark county. Storms have halted their westward progress as they encountered greater stability further west, but clusters of intense storms across Clark county will continue to pose a flash flood threat for another few hours as they've become nearly stationary across the center and southern portions of the county. Activity is likely to continue through the late evening hours and have shown little signs of weakening post-sunset. Given a few more hours any remaining instability should become exhausted with activity winding down. Will update the PoPs to include greater chances of precip after 6z given ongoing thunderstorm trends, and expand PoPs slightly further west through the early morning hours. -Outler- && .SHORT TERM...through Monday night. Storms tonight should linger for a time as they ride the cold pool and slowly diminish. Currently think storms should end by 06Z overnight. Thunderstorm activity in Clark County is looking less likely, and the HRRR has backed off the intense solution it had earlier. Sunday will be a transition day as a ridge of high pressure drifts eastward into Arizona by Monday. Unsure how "quiet" Sunday will be. Compared to today, storms should be more limited as we lose moisture, especially in the afternoon. However a few models show some midlevel energy circling around the main anticyclonic flow, so dont think it will be quiet day either. Best chance for storms will again by over MOhave County where there will be lingering instability and dry air will be slowest to intrude. By Monday, drier air and anticyclonic flow will be overhead and strengthening. Precipitation chances should be limited to the edges of the high's center, which would limit precipitation chances to the Sierra, northern and eastern Lincoln County, down into eastern Mohave County. PWATs should be at or less than an inch, so thunderstorm activity will be isolated. .LONG TERM...Tuesday through Saturday. High pressure situated over the Desert Southwest will shift eastward Tuesday through Thursday as low pressure approaches the California coast which will help strengthen southerly flow across the area. There will still be limited instability on Tuesday and activity should be more diurnally driven and focused over the higher elevations. High-grade monsoon moisture will push northward from the Gulf of California reaching our southern zones Tuesday night into Wednesday morning; overspreading a majority of the area on Wednesday and Thursday. As such, storm activity is expected to increase each day from Tuesday to Thursday with Thursday looking to be particulary interesting as a shortwave trough pushes northward into central Arizona. Highest precip chances remain over Mohave, eastern San Bernardino, Lincoln, and Clark counties Wednesday and Thursday. A downward trend in storm activity should begin on Friday as high pressure builds back in. As ridge weakens and moisture increases Tuesday through Thursday temperatures look to decrease a degree or two each day. However, as high pressure builds back in on Friday temps will begin to rebound back above seasonal normals. && .AVIATION...For McCarran...Thunderstorms should be confined to the Peach Springs and Mormon Mesa corridors this evening. There is a slight possibility that storms over southwest Utah could move toward Las Vegas and hold together. There will be potential for winds from distant storms to affect the terminal area...primarily from the southeast this evening, but there is also possibility wind gusts could come in from the northeast after 05Z. Otherwise a south wind component is expected through this evening followed by a south- southwest component late tonight through Sunday with only FEW-SCT clouds with bases above 12 kft. For the rest of southern Nevada, northwest Arizona, and southeast California...Thunderstorms over northwest Arizona and southwest Utah may produce gusty winds through early this evening which could travel far from the originating storms. The terminals most likely impacted will be KEED and KIFP. The rest of the region will see mostly benign weather with reduced visibility's from smoke/haze continuing across the region through Sunday. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Wolf AVIATION...Adair LONG TERM....Guillet For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Aug 11, 7:54 PM PDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
754 PM PDT SAT AUG 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM DUST STORM 2 NE BULLHEAD CITY 35.13N 114.58W
08/11/2018 MOHAVE AZ TRAINED SPOTTER
DUST REPORTED IN BULLHEAD CITY WITH
VISIBILITY UNDER A QUARTER MILE.
&&
JVLocal storm report, Aug 11, 8:06 PM PDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
806 PM PDT SAT AUG 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM TSTM WND GST LAUGHLIN 35.17N 114.57W
08/11/2018 M63 MPH CLARK NV TRAINED SPOTTER
TRAINED SPOTTER REPORTS WIND GUSTS OF 63 MPH
IN LAUGHLIN.
&&
JVLocal storm report, Aug 11, 8:17 PM PDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
817 PM PDT SAT AUG 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM TSTM WND GST 9 W GOLDEN VALLEY 35.23N 114.38W
08/11/2018 M58 MPH MOHAVE AZ MESONET
WIND GUST OF 58 MPH REPORTED FROM THE UNION
PASS RAWS.
0735 PM TSTM WND GST 5 NNE BULLHEAD CITY 35.16N 114.56W
08/11/2018 M62 MPH MOHAVE AZ MESONET
62 MPH WIND GUST REPORTED AT BULLHEAD CITY
AIRPORT.
0735 PM DUST STORM 2 NE BULLHEAD CITY 35.13N 114.58W
08/11/2018 MOHAVE AZ TRAINED SPOTTER
DUST STORM REPORTED BY TRAINED SPOTTER IN
BULLHEAD CITY WITH VISIBILITY UNDER 1000FT.
&&Local storm report, Aug 11, 10:06 PM PDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1006 PM PDT SAT AUG 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 PM TSTM WND DMG 1 NW THE STRIP 36.12N 115.18W
08/11/2018 CLARK NV PUBLIC
TREE DOWN ACROSS FRANK SINATRA DRIVE RELAYED
VIA SOCIAL MEDIA.
0926 PM TSTM WND DMG 1 NNE CALLVILLE BAY 36.15N 114.72W
08/11/2018 CLARK NV PARK/FOREST SRVC
POWER OUT DUE TO THUNDERSTORM WIND GUSTS AT
CALLVILLE BAY MARINA ON LAKE MEAD. RELAYED
BY LAKE MEAD DISPATCH CENTER.
0919 PM TSTM WND DMG 2 SW FRENCHMAN MTN 36.16N 115.03W
08/11/2018 CLARK NV PUBLIC
TREE DOWN OVER FENCE NEAR THE INTERSECTION
OF CHARLESTON AND HOLLYWOOD, RELAYED VIA
SOCIAL MEDIA.
0915 PM TSTM WND DMG 2 W CENTENNIAL HILLS 36.29N 115.32W
08/11/2018 CLARK NV PUBLIC
TREE DOWN ON HOUSE REPORTED VIA SOCIAL
MEDIA.
0908 PM TSTM WND DMG 1 N FORT MOHAVE 35.03N 114.60W
08/11/2018 MOHAVE AZ TRAINED SPOTTER
SPOTTER REPORTED THAT POWER IS OUT ALONG US
95 FROM BULLHEAD CITY TO FORT MOHAVE DUE TO
THUNDERSTORM WINDS.
0901 PM TSTM WND DMG 1 ENE DOWNTOWN LAS VEGA 36.18N 115.13W
08/11/2018 CLARK NV FIRE DEPT/RESCUE
LAS VEGAS FIRE DEPARTMENT REPORTS 4 POWER
POLES DOWN DUE TO THUNDERSTORM WINDS.
0856 PM TSTM WND GST 3 SSE THE STRIP 36.07N 115.16W
08/11/2018 M66 MPH CLARK NV ASOS
WIND GUST TO 66 MPH REPORTED BY MCCARRAN
AIRPORT ASOS.
0853 PM TSTM WND GST 1 ENE MOUNTAINS EDGE 36.01N 115.27W
08/11/2018 M61 MPH CLARK NV MESONET
61 MPH WIND GUSTS RECORDED ON THE SOUTH SIDE
OF LAS VEGAS.
0850 PM HAIL 4 NNE APEX 36.38N 114.89W
08/11/2018 E1.00 INCH CLARK NV TRAINED SPOTTER
SPOTTER REPORTED 1 INCH HAIL AT THE
INTERCHANGE OF I-15 AND US 93.
0841 PM TSTM WND GST 1 NNE HENDERSON 36.06N 114.97W
08/11/2018 M69 MPH CLARK NV MESONET
WIND GUSTS OF 69 MPH MEASURED NORTH OF
HENDERSON.
0837 PM TSTM WND GST 2 WNW NELLIS AFB 36.24N 115.07W
08/11/2018 M71 MPH CLARK NV ASOS
71 MPH WIND GUSTS RECORDED AT NELLIS AIR
FORCE BASE.
0829 PM TSTM WND GST 2 SE NORTH LAS VEGAS 36.18N 115.10W
08/11/2018 M60 MPH CLARK NV MESONET
WIND GUST OF 60 MPH RECORDED ON THE EAST
SIDE OF THE LAS VEGAS VALLEY.
0829 PM TSTM WND GST 3 E NORTH LAS VEGAS 36.20N 115.07W
08/11/2018 M61 MPH CLARK NV MESONET
61 MPH WIND GUSTS MEASURED ON THE EAST SIDE
OF THE LAS VEGAS VALLEY.
0249 PM TSTM WND DMG 3 NNE SPRING VALLEY 36.14N 115.23W
08/11/2018 CLARK NV TRAINED SPOTTER
SHINGLES BLOWN OFF OF TRAINED SPOTTERS
HOUSE. ESTIMATED WIND GUSTS 70 MPH.
&&Local storm report, Aug 11, 10:48 PM PDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1048 PM PDT SAT AUG 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM LIGHTNING 2 WNW NORTH LAS VEGAS A 36.23N 115.23W
08/11/2018 CLARK NV PUBLIC
LIGHTNING STRUCK A TRANSFORMER AND BEGAN A
BACKYARD FIRE AT GOWAN AND TORREY PINES.
0919 PM TSTM WND DMG 2 SW FRENCHMAN MTN 36.16N 115.03W
08/11/2018 CLARK NV PUBLIC
TREE DOWN OVER FENCE NEAR THE INTERSECTION
OF CHARLESTON AND HOLLYWOOD RELAYED VIA
SOCIAL MEDIA.
0902 PM TSTM WND GST 2 NE SLOAN 35.95N 115.18W
08/11/2018 M75 MPH CLARK NV MESONET
WIND GUSTS RECORDED OF 75 MPH SOUTH OF
ENTERPRISE.
0858 PM TSTM WND GST 3 W DOWNTOWN LAS VEGAS 36.17N 115.19W
08/11/2018 E63 MPH CLARK NV MESONET
WIND GUSTS OF 63 MPH MEASURED JUST WEST OF
THE LAS VEGAS STRIP.
0857 PM TSTM WND GST 3 W DOWNTOWN LAS VEGAS 36.17N 115.19W
08/11/2018 M63 MPH CLARK NV MESONET
63 MPH WIND GUST REPORTED JUST WEST OF LAS
VEGAS.
0856 PM HAIL 1 NNE ANTHEM 35.98N 115.09W
08/11/2018 E1.00 INCH CLARK NV PUBLIC
1 INCH HAIL WAS ESTIMATED IN CADENCE.
0853 PM TSTM WND GST 1 NNE MOUNTAINS EDGE 36.02N 115.27W
08/11/2018 M61 MPH CLARK NV MESONET
WIND GUST OF 63 MPH MEASURED EAST OF I 15
AND SOUTH OF ENTERPRISE.
0852 PM TSTM WND GST 2 SW FRENCHMAN MTN 36.16N 115.03W
08/11/2018 M62 MPH CLARK NV MESONET
62 MPH WIND GUST REPORTED WSW OF LAS VEGAS.
0850 PM TSTM WND GST 1 ESE SUMMERLIN 36.15N 115.32W
08/11/2018 M62 MPH CLARK NV MESONET
WIND GUSTS MEASURED AT 62 MPH ON THE WEST
SIDE OF THE CITY.
0850 PM HAIL 4 NNE APEX 36.38N 114.89W
08/11/2018 E1.00 INCH CLARK NV TRAINED SPOTTER
CORRECTS PREVIOUS HAIL REPORT FROM 4 NNE
APEX. SPOTTER REPORTED 1 INCH HAIL AT THE
INTERCHANGE OF I 15 AND US 93.
0840 PM TSTM WND GST 16 NNW WILLOW BEACH 36.09N 114.73W
08/11/2018 M54 MPH MOHAVE AZ MESONET
NORTH BOULDER BASIN BUOY RECORDED 54 MPH
WIND GUSTS.
&&Local storm report, Aug 11, 11:38 PM PDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1138 PM PDT SAT AUG 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND DMG 4 WNW SAM BOYD STADIUM 36.11N 115.09W
08/11/2018 CLARK NV PUBLIC
THUNDERSTORM RELATED WIND GUSTS BLEW DOWN A
TREE ON THE CORNER OF ANNIE OAKLEY AN HARMON
ACCORDING TO A SOCIAL MEDIA REPORT.
0930 PM DUST STORM 1 NW PAHRUMP 36.21N 115.99W
08/11/2018 NYE NV TRAINED SPOTTER
TRAINED SPOTTER REPORTED ZERO VISIBILITY DUE
TO DUST IN PAHRUMP.
0915 PM TSTM WND DMG 1 NW ANTHEM 35.98N 115.11W
08/11/2018 CLARK NV EMERGENCY MNGR
HENDERSON EM REPORTED SEVEN TREES DOWN IN
THE SEVEN HILLS AREA. TIME ESTIMATED BY
RADAR.
0910 PM TSTM WND DMG 1 NNW GREEN VALLEY 36.06N 115.09W
08/11/2018 CLARK NV EMERGENCY MNGR
HENDERSON EM REPORTED TWO TREES DOWNED NEAR
THE INTERSECTION OF WARM SPRINGS ROAD AND LA
MESA DRIVE. TIME ESTIMATED BY RADAR.
0855 PM TSTM WND DMG 3 NW SAM BOYD STADIUM 36.12N 115.06W
08/11/2018 CLARK NV PUBLIC
THUNDERSTORM RELATED WIND GUSTS DAMAGED ROOF
TO A HOUSE AND AN AWNING.
0850 PM TSTM WND DMG 3 N GREEN VALLEY 36.09N 115.09W
08/11/2018 CLARK NV PUBLIC
THUNDERSTORM RELATED WIND GUSTS DAMAGED A
CAR PORT ACCORDING TO A SOCIAL MEDIA REPORT.
&&The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 8:03 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 42 min |
| Aug 11, 8:36 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Aug 11, 9:16 PM PDT | Dust Storm Warning | VEF | San Bernardino | 59 min |
| Aug 11, 9:25 PM PDT | Severe Thunderstorm Warning | VEF | Inyo, San Bernardino | 65 min |
| Aug 11, 9:40 PM PDT | Dust Storm Warning | VEF | Inyo, San Bernardino | 65 min |
| Aug 11, 10:06 PM PDT | Flash Flood Warning | VEF | Inyo, San Bernardino | 3 hr |
| Aug 11, 11:30 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Aug 11, 11:43 PM PDT | Dust Storm Warning | VEF | Inyo, San Bernardino | 32 min |
| Aug 12, 12:01 AM PDT | Dust Storm Warning | VEF | Inyo, San Bernardino | 96 min |
Nearby
Flash Flood Warnings in California, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.